Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, guys.

I am concerned about my father. He's taking benzodiazepines for his problem with alcohol for a while now.  But, we read on several places that long-time using can be harmful so we went to his doctor and asked to take him off of benzo. He agreed and my father will start his withdrawal during next week.

Can someone tell me what symptoms of benzodiazepines withdrawal are and how severe they are?

We are eager to continue with some other drug as soon as possible because we don’t want that he became alcoholic again. Should it be possible?

Loading...

Providing he is monitored by a GP throughout the weaning off (titration) he should be ok. It depends how much and how often he was needing to take the benzos as to how severe his withdrawals will be.

Most common symptoms I have seen are irritability, anxiety, rash, tremor and sweating. More severe are possible but your doc will guide you

Reply

Loading...

User avatar
Health Advisor
786 posts

Hello, Mahdi.

Previous poster gave you great answer. It is the most important thing to follow doctor's instruction and to slow taper off your father of benzodiazepines.

If he experience something like : hot and cold spells, tinnitus, stiffness, hypertension or other serious symptoms do not hesitate and contact your doc immediately. 

I hope he will go through withdrawal without consequences but constant monitoring is required. And family support, too.

As for rehabilitation part, I strongly believe that person can quit alcohol without using drugs like benzo. Talk with him and try to send him to rehab center if you can. Professional help can achieve miracles.

I wish you all good luck.

Reply

Loading...

Thank you very much, guys. We are going to schedule another meeting with his doctor during next week. I will talk with him about rehab process. Hope he'll accept what's the best for him.
Reply

Loading...